User Reviews for Seroquel
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Seroquel.
Reviews for Seroquel to treat Schizoaffective Disorder
"Seroquel is awesome. 300mg kicked my butt. It took a year to drop down to 100mg. No matter the dosage, I don't snap out of it until mid day. Best sleep ever. Gained a lot of weight. My worst side effect is tight muscles, in legs more than anywhere."
What's normal (taken for 2 to 5 years) May 23, 2015
|5 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I take seroquel and have taken higher doses when I was heavier at 300 lbs I was taking 900mg and my new doc cannot believe my psychiatrist was prescribing me that high of a dose just to help me sleep. Once I had weight loss surgery I could only handle about 150mg I am up to 300mg. The thing I like best about seroquel is it will knock you out and you will get good sleep. Now occasionally I have taken one and a half pills if I want to fall asleep quicker but you really have to be careful with this drug because many things can happen. The side effects I've experienced mainly is trouble swallowing which scares me to death when I'm trying to sleep and I'm panicking & my heartbeats racing yet I can't swallow. So be very careful with dosages."
headdy20 April 27, 2015
|8 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Don't worry about weight gain! I've taken Seroquel for two years, and let me tell you you can stay fit and or lose weight! The hardest is the munchies at night, but if you can control that and or snack healthy you will be FINE. You don't have to have a strict diet on this medication. Exercise and eat healthy as much as you can. You can still enjoy giving into cravings! You have to adjust to the major hunger especially at night. See what works for you. This medicine is amazing and works very well. Just give it a chance. After two years I have not gained any weight but have actually lost since I began taking it. It's a little hard at first but once you figure out what works for you you'll have a happy life emotionally and physically!"
Krazi165 (taken for 2 to 5 years) November 21, 2014
|17 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Hi, Unfortunately this medication does not suit me as I get a lot of the undesirable side effects. Slurred speech, terrible confusion, drowsiness but not able to sleep, cravings for sugary foods, a sort of spaced out feeling, and restless leg. Apart from that it's great! :) Wish I could continue taking it, but it's not worth the side effects in my case."
tiredoftablets (taken for 1 to 2 years) February 11, 2014
|17 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"For me personally, the weight gain WAS dose-related. I gained over 200 lbs. by the time I got up to 600mg a day. Even so, it does wonders for my schizo-affective and depression disorders."
solitude solace (taken for 6 months to 1 year) January 6, 2014
|9 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I've suffered from bipolar and psychosis as early as 6th grade. It took about 15 years to get seen, by that time I was completely detached from reality. After trying expensive placebos with bad side effects and high hype, I tried Seroquel. It works on the psychosis, mania and depression I've experienced in trade for being a little sleepy. Seroquel is so far the only medication that works by itself & which I can function even after missing a dose (not recommended). It's all about risk versus controlling symptoms with these medications. If you've found something effective for treating the symptoms, the next step is finding the cause. This illness is like a sleeping dragon, you must keep it asleep or you'll get burned, Seroquel helps."
SeroquelBroughtMeBack (taken for 2 to 5 years) December 8, 2013
|33 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been on Seroquel for several years, mixed with other medicines. Recently tried reducing strength but couldn't sleep or concentrate due to racing thoughts. Keeps me normal (as "normal" as anyone else). Also take Lamictal for mood-stabilizer/anti-depressant and Citalopram for anxiety/depression. Does make me very sleepy so I must take it before 9 pm to feel awake enough to function at 6:30 am Life-saver for me and my family."
Mom of 2 Schizoaffective September 16, 2013
|22 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I take Seroquel for schizo-affective disorder. I also take Prolixin in addition to that and an anti-depressant. I have had schizophrenia/schizoaffective disorder for about 4 years now. The reason I name both schizophrenia and schizoaffective disorder is because I go in and out of delusions that seem very real, but I have discerned to just brush most of them off as normal things I interpret as conspiracies or straight out someone wishing me to be dead. It can be fairly scary but it has made me much stronger and now I still constantly get the voices but no longer do I go months, day after day, of thinking someone out there has it in for me or other delusions. Seroquel, in my opinion has made me much less paranoid."
gtbaker January 18, 2013
|27 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been taking 200 mg of Seroquel now for about 4 years for schizoaffective disorder. I love this medicine, especially after trying Abilify and Risperdal, which made me lethargic and apathetic towards everything. It has also helped with my borderline personality and generalized anxiety disorders."
Anonymous January 30, 2012
|24 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been treated for Schizoaffective Disorder and Bipolar 1 since 1998. I have been on many medicines and combinations of medicines. In 2006 I had been off medicines for about a year when I went into psychosis and extremely manic - I was not sleeping and could not relax. The hallucinations and delusions were troubling. I was given Seroquel and on the FIRST NIGHT I slept and slept very well for the first time in months. I woke up with a clear head and was not confused about who or where I was. I did not get the zombie feeling but I was very tired all the time - taking Seroquel 4 times a day. When my dose and frequency were reduced the sleepiness went away. (I take it just at bedtime now). I didn't get weight gain from it. Seroquel was my miracle medicine."
Wyndrake March 31, 2011
|34 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"This drug is good for controlling symptoms. You can lead a normal life on this drug. It is sedating at first and on higher doses. I find that the only troublesome side effect has been weight gain (around 2 and a half stones). Overall a good drug."
Anonymous May 30, 2009
|23 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been taking Seroquel for a number of years. I have been prescribed numerous other antipsychotics which have had worse side effects than the condition. Love the Seroquel, good nights sleep is the best side effect. Used to get the munchies for chocolate and sweet things. Eat a whole block of chocolate or packet of biscuits. Only take it at night because morning dose makes me a zombie. I don't know if it is addictive but if I miss a dose it makes me all zoned out and crook. I think I will be taking this for the rest of my life but it makes my head clear and stops the hallucinations. I've had some bad life experiences lately and this has stopped me from falling and dealing with what has happened."
d9in May 15, 2009
|29 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was put on Celexa, Depakote, and Seroquel when I was a month into being 13 years old. I was fine for a week then the voices returned with a vengeance, much worse and far more taunting and tormenting than ever before (or since). I became a zombie, unable to communicate the problems to my doctor or family. In addition, when I described problems to my doctor he insisted Seroquel didn't cause those effects. Drowsiness, craving sugar, problems with walking and balance, and becoming a far more ill person than I was when I began the medication. I gained 60 lbs in three months. When I stopped Seroquel, I returned to "base sanity". My weight returned to normal."
Anonymous April 26, 2009
|37 users found this comment helpful. Did you? Yes No||Report as inappropriate|
Learn more about Schizoaffective Disorder
Micromedex® Care Notes:
Related encyclopedia articles:
Mayo Clinic Reference: